Question for Betty.
 
I got Depo Provera in January and I got off in March, I have been bleeding ever since, none stop.  What can I do to stop bleeding?
 
Betty's Answer.
 
 From your note, you had one Depo-Provera injection and then did not repeat when you were due for your every 12 weeks or 3 month injection.
My first question is what are you using for birth control?  You are no longer protected from pregnancy 12 weeks after your first injection.

It is time to make an appointment with your health care provider, or the Student Health and Counseling Center, if you are an eligible student, at 907-786-4040.
At that time you can discuss options for stopping the bleeding, and do a pregnancy check.

 

Depo-Provera is an injectable contraceptive given every 12 weeks or 3 months. Bleeding patterns with Depo-Provera use are unpredictable, with the majority of women experiencing infrequent but prolonged episodes of bleeding during the first year of use. Amenorrhea (no menstrual periods) becomes more common over time. During the first year of Depo-Provera use, 10% to 30% are amenorrheic after one injection and 40% to 50% are amenorrheic after the fourth injection.